Alert archive / Wyoming / High Wind Watches in 2015

High Wind Watch 4, NWS Cheyenne, WY

January 15, 20154 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 15, 2015, 3:13 AM MST for 4 counties in Wyoming. It took effect at Jan 15, 2015, 8:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2015, 3:13 AM MST (10:13 UTC)
In effect from
Jan 15, 2015, 8:00 PM MST
Expired
Jan 16, 2015, 3:19 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WWUS75 KCYS 151013
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
313 AM MST THU JAN 15 2015

...STRONG WINDS POSSIBLE FOR THE WIND PRONE LOCATIONS OF SOUTHEAST
WYOMING LATE TONIGHT THROUGH SATURDAY MORNING...

.AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG FLOW ALOFT
IS EXPECTED TO ALLOW HIGH WINDS TO DEVELOP OVER PARTS OF SOUTHEAST
WYOMING BY LATE TONIGHT. THE MOST LIKELY AREAS TO EXPERIENCE THIS
INCLUDE...ARLINGTON ALONG INTERSTATE 80 BETWEEN LARAMIE AND
RAWLINS...AND BORDEAUX ALONG INTERSTATE 25 BETWEEN CHEYENNE AND
WHEATLAND. HIGH WINDS COULD SPREAD INTO THE SOUTH LARAMIE RANGE
AND ADJACENT FOOTHILLS LATER ON FRIDAY MORNING. THE POTENTIAL FOR
STRONG WINDS WILL REMAIN HIGH THROUGH SATURDAY MORNING AS A COLD
FRONT MOVES ACROSS THE AREA. 

WYZ106-110-116-117-160000-
/O.NEW.KCYS.HW.A.0004.150116T0300Z-150117T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
313 AM MST THU JAN 15 2015

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. 

* TIMING...WINDS ARE EXPECTED TO INCREASE BY LATE TONIGHT AND
  BECOME STRONG BY SUNRISE FRIDAY. WINDS WILL LIKELY REMAIN
  ELEVATED THROUGH SATURDAY MORNING. 

* WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 OVER
  THE SUMMIT AND THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS
  MAY BE IMPACTED. STRONG CROSS WINDS COULD ENHANCE THE BLOWOVER
  RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAMMER
3 follow-up statements
200 
WWUS75 KCYS 152058
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MST THU JAN 15 2015

...STRONG WINDS FOR THE WIND PRONE LOCATIONS OF SOUTHEAST WYOMING
LATE TONIGHT THROUGH SATURDAY MORNING...

.AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT
WILL RESULT IN PERIODS OF STRONG WINDS BEGINNING LATE THIS
EVENING ACROSS PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. THE
MOST LIKELY AREAS TO EXPERIENCE THESE WINDS INCLUDE...ARLINGTON
ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX
ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS
COULD SPREAD INTO THE SOUTH LARAMIE RANGE AND ADJACENT FOOTHILLS
LATER ON FRIDAY MORNING. THE POTENTIAL FOR STRONG WINDS WILL
REMAIN HIGH THROUGH SATURDAY MORNING AS A COLD FRONT MOVES ACROSS
THE AREA.

WYZ106-110-161200-
/O.UPG.KCYS.HW.A.0004.150116T0300Z-150117T1500Z/
/O.NEW.KCYS.HW.W.0003.150116T0300Z-150117T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
158 PM MST THU JAN 15 2015

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE TONIGHT AND
  BECOME STRONG AFTER MIDNIGHT. PERIODS OF STRONG WINDS ARE LIKELY
  THROUGH SATURDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 OVER
  THE SUMMIT AND THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS
  WILL BE IMPACTED. STRONG CROSS WINDS MAY RESULT IN AN INCREASED
  BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-161200-
/O.CON.KCYS.HW.A.0004.150116T0300Z-150117T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
158 PM MST THU JAN 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH SATURDAY MORNING...

* TIMING...WINDS MAY INCREASE LATE TONIGHT AND BECOME STRONG BY
  SUNRISE FRIDAY. WINDS WILL LIKELY REMAIN ELEVATED THROUGH
  SATURDAY MORNING. 

* WINDS...WEST-TO-SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80
  OVER THE SUMMIT AND THE ARLINGTON AREA BETWEEN LARAMIE AND
  RAWLINS MAY BE IMPACTED. STRONG CROSS WINDS COULD ENHANCE THE
  BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TT
589 
WWUS75 KCYS 160231
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MST THU JAN 15 2015

...STRONG WINDS FOR THE WIND PRONE LOCATIONS OF SOUTHEAST WYOMING
LATE TONIGHT THROUGH SATURDAY MORNING...

.AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT
WILL RESULT IN PERIODS OF STRONG WINDS BEGINNING TONIGHT ACROSS
PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. THE MOST LIKELY AREAS
TO EXPERIENCE THESE WINDS INCLUDE...ARLINGTON ALONG INTERSTATE 80
BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX ALONG INTERSTATE 25
BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS COULD SPREAD INTO THE
SOUTH LARAMIE RANGE AND ADJACENT FOOTHILLS LATER ON FRIDAY
MORNING. THE POTENTIAL FOR STRONG WINDS WILL REMAIN HIGH THROUGH
SATURDAY MORNING AS A COLD FRONT MOVES ACROSS THE AREA.

WYZ106-110-161300-
/O.CON.KCYS.HW.W.0003.150116T0300Z-150117T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
731 PM MST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

* TIMING...WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
  EVENING AND WILL BECOME STRONG AFTER MIDNIGHT. PERIODS OF
  STRONG WINDS ARE LIKELY THROUGH SATURDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN THE
  ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS WILL BE IMPACTED.
  STRONG CROSS WINDS MAY RESULT IN AN INCREASED BLOWOVER RISK FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-161300-
/O.EXT.KCYS.HW.A.0004.150116T1600Z-150117T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
731 PM MST THU JAN 15 2015

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

* TIMING...WINDS WILL SLOWLY INCREASE OVERNIGHT AND COULD BECOME
  STRONG LATE FRIDAY MORNING. WINDS WILL LIKELY REMAIN ELEVATED
  THROUGH SATURDAY MORNING.

* WINDS...WEST-TO-SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80
  OVER THE SUMMIT BETWEEN LARAMIE AND CHEYENNE. STRONG CROSS
  WINDS COULD ENHANCE THE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RJM
366 
WWUS75 KCYS 161019
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
319 AM MST FRI JAN 16 2015

...STRONG WINDS LIKELY FOR PARTS OF SOUTHEAST WYOMING THROUGH
SATURDAY MORNING... 

.AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT
WILL RESULT IN PERIODS OF STRONG WINDS BEGINNING EARLY THIS
MORNING ACROSS PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. THE
MOST LIKELY AREAS TO EXPERIENCE THESE WINDS INCLUDE...ARLINGTON
ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX
ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS
ARE EXPECTED TO SPREAD INTO THE SOUTH LARAMIE RANGE AND ADJACENT
FOOTHILLS THIS AFTERNOON. STRONG WINDS MAY ALSO SPREAD INTO AREAS
EAST OF THE LARAMIE RANGE LATE TONIGHT THROUGH EARLY SATURDAY AS
A FAST MOVING COLD FRONT MOVES ACROSS THE REGION. IT WILL REMAIN
BREEZY FOR MANY AREAS THROUGH SATURDAY AFTERNOON.

WYZ116-117-162300-
/O.UPG.KCYS.HW.A.0004.150116T1600Z-150117T1500Z/
/O.EXB.KCYS.HW.W.0003.150116T1900Z-150117T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
319 AM MST FRI JAN 16 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL SLOWLY INCREASE THIS MORNING AND BECOME
  STRONG BY EARLY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH
  SATURDAY MORNING. 

* WINDS...WEST-TO-SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80
  OVER THE SUMMIT BETWEEN LARAMIE AND CHEYENNE WILL BE IMPACTED.
  STRONG CROSS WINDS COULD ENHANCE THE BLOWOVER RISK FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-162300-
/O.CON.KCYS.HW.W.0003.000000T0000Z-150117T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
319 AM MST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

* TIMING...WINDS WILL BECOME STRONG THIS MORNING AND CONTINUE
  THROUGH SATURDAY MORNING. 

* WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. A
  FEW HIGHER GUSTS ARE POSSIBLE AROUND BORDEAUX LATE TONIGHT AND
  EARLY SATURDAY. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN THE
  ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS WILL BE IMPACTED.
  STRONG CROSS WINDS MAY RESULT IN AN INCREASED BLOWOVER RISK FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ107-118-162300-
/O.NEW.KCYS.HW.A.0005.150117T0500Z-150117T1500Z/
EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...CHEYENNE
319 AM MST FRI JAN 16 2015

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. 

* TIMING...WINDS WILL INCREASE OVER THE HIGH PLAINS OF SOUTHEAST
  WYOMING BY LATE TONIGHT. A PERIOD OF STRONG WIND GUSTS COULD
  OCCUR DURING THE OVERNIGHT HOURS. 

* WINDS...WEST-TO-NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. INTERSTATE TRAVEL ACROSS
  SOUTHEAST WYOMING COULD BE IMPACTED. STRONG CROSSWINDS MAY
  ENHANCE THE BLOWOVER RISK TO LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES...ESPECIALLY ON NORTH-TO-SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAMMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:47 PM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 14, 10:47 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 PM MST WED JAN 14 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 245 PM MST WED JAN 14 2015

OVERALL RATHER TRANQUIL WEATHER EXPECTED TO HOLD ACROSS THE CWA
THROUGH FRIDAY THOUGH THERE WILL BE THE RETURN OF SOME STRONG AND
GUSTY WINDS MAINLY TO WIND-FAVORED AREAS LATER THURSDAY NIGHT INTO
FRIDAY. NNW FLOW ALOFT WILL PERSIST OVER THE AREA INTO THURSDAY
MORNING AND SOME PATCHY CLOUD COVER MAY PASS ACROSS IN THIS FLOW.
PESKY LOW CLOUD DECK OVER PARTS OF CARBON COUNTY SHOULD CONTINUE
TO ERODE SLOWLY THIS AFTERNOON AND EVENING BUT MAY STILL HOLD
OVERNIGHT OVER PARTS OF THAT COUNTY.

UPPER RIDGE AXIS WILL PASS ACROSS THE CWA DURING THE DAY THURSDAY
AND WITH MODEST DOWNSLOPE WINDS AND AMPLE SUNSHINE TEMPS SHOULD
WARM WELL INTO THE 40S OVER THE PLAINS AND EVEN GET CLOSE TO 50
JUST EAST OF THE LARAMIE RANGES. WINDS LOOK TO BECOME A BIT
PROBLEMATIC THURSDAY NIGHT AND FRIDAY AS AN UPPER SHORTWAVE MOVES
ACROSS THE NRN ROCKYS THURSDAY NIGHT AND INTO THE PLAINS FRIDAY.
THIS WILL CAUSE LEE TROFFING TO DEEPEN AND INCREASE THE WINDS IN
RESPONSE MAINLY AROUND THE SE WY MTNS. COULD GET CLOSE TO HIGH
WIND LEVELS IN A FEW AREAS LATER THURSDAY NIGHT INTO FRIDAY. RIGHT
NOW LOOKS QUITE MARGINAL AND RATHER LIMITED IN COVERAGE SO HAVE
OPTED TO HOLD OFF ON A WATCH. A MORE SIGNIFICANT WIND EVENT MAY
SET UP FRIDAY NIGHT AS A STRONGER SHORTWAVE MOVES OVER THE NRN
ROCKYS AND STEEPENS THE SURFACE PRESSURE GRADIENT EVEN MORE...
ALONG WITH SOMEWHAT MORE FAVORABLE JET DYNAMICS. IN THE MEANTIME
ANOTHER MILD DAY FRIDAY WITH MANY AREAS OVER THE PLAINS LOOKING TO
SURPASS 50 DEGREES THAT AFTERNOON.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 310 PM MST WED JAN 14 2015

RELATIVELY QUIET IN THE LONG RANGE AS MODELS SHOW MAINLY NORTHWEST
FLOW ALOFT AND A PROGRESSIVE PATTERN IN PLACE WITH WEAK CLIPPER
SYSTEMS PUSHING ACROSS THE FORECAST AREA. THE UPPER LEVEL TROUGH
AXIS WHICH WILL PUSH OVER THE AREA FRIDAY NIGHT WILL QUICKLY EXIT
THE AREA TO THE EAST BY THE WEEKEND. ALTHOUGH TEMPERATURES WILL BE
A FEW DEGREES COOLER...DOWNSLOPE WESTERLY WINDS WILL KEEP HIGH
TEMPERATURES NEAR NORMAL FOR THE DAY...AND EVEN A FEW DEGREES
ABOVE NORMAL ALONG AND EAST OF THE LARAMIE RANGE. IT WILL BE WINDY
HOWEVER WITH GUSTS UP TO 60 MPH POSSIBLE OVER THE WIND PRONE AREAS
ALONG WITH THE FOOTHILLS EAST OF THE LARAMIE RANGE. MAY NEED HIGH
WIND HEADLINES OVER PORTIONS OF SOUTHEAST WYOMING FOR SATURDAY
MORNING ALONG WITH WIND ADVISORIES FOR WESTERN NEBRASKA.

WARMER TEMPERATURES ARE EXPECTED FOR SUNDAY AND EARLY MONDAY AS
THE MID TO UPPER LEVEL FLOW BECOMES MORE ZONAL. HIGH TEMPERATURES
IN THE MID 40S TO LOW 50S ARE ANTICIPATED FOR SUNDAY AFTERNOON
WITH DRY CONDITIONS. IT WILL REMAIN WINDY WITH WESTERLY WINDS
BETWEEN 20 TO 35 MPH OVER SOUTHEAST WYOMING...AND GUSTS UP TO 60
MPH IN THE WIND PRONE REGIONS ALONG I80 AND I25. A PACIFIC COLD
FRONT WILL MOVE INTO THE WEST COAST LATE ON SUNDAY AND INTO EARLY
MONDAY MORNING. HIGHS ON MONDAY WILL LIKELY BE IN THE MORNING WITH
TEMPERATURES IN THE MID TO UPPER 40S AHEAD OF THE FRONT. THIS
FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
NORTHERN ROCKY MOUNTAINS ON MONDAY...RESULTING IN COLDER THAN
NORMAL TEMPERATURES FOR MONDAY NIGHT THROUGH WEDNESDAY. THE NEXT
CHANCE OF WIDESPREAD SNOWFALL APPEARS TO BE MONDAY NIGHT BEHIND
THE COLD FRONT. INCREASED POP BETWEEN 15 TO 30 PERCENT OVER THE
HIGH VALLEYS AND HIGH PLAINS WITH THE BEST CHANCE OF SNOW ACROSS
EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1047 PM MST WED JAN 14 2015

SATELLITE IMAGERY SHOWS IFR CIGS COULD REDEVELOP AT KRWL
OVERNIGHT...SO ADDED BKN IFR AT 08Z AND PERSISTING THROUGH EARLY
MORNING. VFR CONDITIONS WILL OCCUR ELSEWHERE ACROSS MOST OF
SOUTHEAST WYOMING AND WESTERN NEBRASKA. DOWNSLOPE WINDS WILL
REMAIN AROUND 15 KTS THROUGH THE PERIOD AT KCYS...WITH GUSTY
WINDS EXPECTED TO DEVELOP AT KRWL AFTER 17Z AND KLAR AFTER 04Z.
OTHERWISE...WINDS WILL REMAIN LIGHT.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MST WED JAN 14 2015

CONCERN TO REMAIN ON THE LOW SIDE THROUGH THE WEEKEND WITH JUST
SOME GUSTY WINDS EXPECTED AROUND THE MOUNTAINS MAINLY THURSDAY
NIGHT THROUGH FRIDAY. OTHER FACTORS NON-CRITICAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...TJT
AVIATION...RJM
FIRE WEATHER...RE
Hazardous weather outlook, Jan 14, 10:16 PM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 PM MST WED JAN 14 2015

WYZ101>119-160530-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1016 PM MST WED JAN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

PATCHY FOG IS EXPECTED ACROSS CENTRAL AND SOUTHWEST WESTERN
PORTIONS OF CARBON COUNTY...AND CENTRAL PORTIONS OF ALBANY COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS.
VISIBILITIES WILL BE REDUCED TO ONE HALF MILE AT TIMES THROUGH
EARLY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP BY EARLY FRIDAY AND
CONTINUE THROUGH SATURDAY MAINLY AROUND THE MOUNTAINS. THE HIGHEST
WINDS ARE EXPECTED IN THE TYPICAL WIND PRONE LOCATIONS OF SOUTHEAST
WYOMING...INCLUDING ARLINGTON AND BORDEAUX. WIND GUSTS BETWEEN 50
AND 60 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-160530-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1016 PM MST WED JAN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 1:58 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte40 hr

Nearby

High Wind Watches in Wyoming, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.